Calculators · General Surgery · Criteria

Glasgow–Imrie (modified Glasgow) score for acute pancreatitis

Also called Imrie score, Glasgow score, modified Glasgow criteria, PANCREAS mnemonic

Eight criteria measured within 48 hours of admission; three or more predict severe acute pancreatitis.

Glasgow–Imrie score

0 / 8

Prediction
Mild pancreatitis predicted

Fewer than three criteria. In Blamey 1984, 8% of such episodes were still severe, so reassess clinically and repeat bloods up to 48 h.

Formula and scoring

One point each (PANCREAS): PaO₂ <8 kPa, Age >55, Neutrophilia (WBC >15), Calcium <2, Renal (urea >16), Enzymes (LDH >600 or AST >200), Albumin <32, Sugar (glucose >10). Worst value in the first 48 h. ≥3 = severe.

Exam and ward pearls

  • Mnemonic PANCREAS: PaO₂, Age, Neutrophils, Calcium, Renal (urea), Enzymes, Albumin, Sugar.
  • It needs 48 h of data — for an early call, use SIRS, BISAP or CRP >150 mg/L at 48 h.

When not to rely on it

  • Low positive predictive value; it was built before the revised Atlanta (2012) definition of severity based on persistent organ failure.

Source

  1. Blamey SL, Imrie CW, O’Neill J, Gilmour WH, Carter DC. Prognostic factors in acute pancreatitis. Gut. 1984;25(12):1340-6. doi:10.1136/gut.25.12.1340 · PMID 6510766
  2. Moore EM. A useful mnemonic for severity stratification in acute pancreatitis. Ann R Coll Surg Engl. 2000;82(1):16-7. PMID 10700760
  3. QxMD Calculate. Modified Glasgow Imrie severity criteria for acute pancreatitis (thresholds and units). Link

Formula and cut-offs checked against these sources on 8 Nov 2026. Educational tool for clinicians; it does not replace clinical judgement.

More General Surgery calculators